Top answers from doctors based on your search:
Disclaimer

what would happen if you swallow a big pill about a hour ago and can if go into your lungs

A 17-year-old male asked:
Dr. Sue Ferranti
28 years experience Internal Medicine
Aspiration....: Aspiration is when something is inhaled into the airways. Symptoms of aspiration include shortness of breath, cough, etc. If a foreign body is inhaled ... Read More
2
2 thanks
Dr. Amanda Itzkoff
17 years experience Psychiatry
Tablet anxiety: It sounds like your breathing now, as you type your question, is normal. If your airway were obstructed, you wouldn't be breathing comfortably. Rathe ... Read More
1
1 thank
Dr. Pamela Pappas
41 years experience Psychiatry
Swallowing: If anything gets in your airway other than air, it causes you to cough. Please take your pills with water -- makes them much easier to swallow that w ... Read More
1
1 comment
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 33-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
You'd be coughing: Terribly - it would be quite obvious that there was a problem.
A 32-year-old female asked:
Dr. Donald Elton
A Verified Doctor answered
A US doctor answered Learn more
Pill: If you inhale a Pill you will normally cough until the pills comes out or eventually disolves. When you swallow a pill it will normally go to your sto ... Read More
2
2 thanks
A 36-year-old male asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Gag: If you had the pill get into your bronchi you would have coughed a lot and been quite aware you aspirated it.
1
1 thank
A 60-year-old male asked:
Dr. Shaban Faruqui
Specializes in Gastroenterology
Sip, Swallow, Supin: If the person is coughing afte swallowing pill or food, it means the pill is in the airway, but they can breathe and that their airway isn’t 100 perc ... Read More
A 60-year-old male asked:
Dr. Shaban Faruqui
Specializes in Gastroenterology
Child <3 Adult>50: Sometimes the swallowed substance "goes down the wrong way" and gets inhaled into your windpipe or lungs (aspirated). This occurs most often in childr ... Read More
A 19-year-old male asked:
Dr. Amrita Dosanjh
35 years experience Pediatrics and Pediatric Pulmonology
Choking?: If you choked on the pill, there is a possibility that a fragment was aspirated. The pill may dissolve, become reabsorbed, but if you develop cough an ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Tanya Russo
24 years experience Pediatrics
Aspiration: Aspiration pneumonia can occur after inhaling liquids. Symptoms would include persistent cough, shortness of breath, chest pain, wheezing, abnormal s ... Read More
1
1 thank
A 45-year-old female asked:
Dr. Michael Pascolini
16 years experience ENT and Head and Neck Surgery
Probably not: However there are some conditions which could allow the pill to be stuck still. Usually the irritation of the tissues could be causing inflammation. ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month